Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 146, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 8, 2003, 3:17 PM EDT for Lucas County, Wood County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 3:17 PM EDT (19:17 UTC)
- Expired
- Jul 8, 2003, 4:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 140 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:25 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 081917 SVRCLE OHC095-173-082015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EDT TUE JUL 8 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWEST OHIO... WOOD COUNTY IN NORTHWEST OHIO... * UNTIL 415 PM EDT * AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF WHITEHOUSE...OR ABOUT 6 MILES NORTHEAST OF NAPOLEON...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOWLING GREEN HOLLAND NORTHWOOD PERRYSBURG ROSSFORD TOLEDO WATERVILLE WESTON WHITEHOUSE HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4164 8413 4122 8417 4116 8344 4172 8344 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:25 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 8, 11:25 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1125 AM EDT TUE JUL 8 2003 UPDATING TO CLEAN UP WORDING AND TO ADD WATCH TO WESTERN ZONES .CLE... OH...SVR TSTM WATCH TIL 5 PM FOR XTRM WRN END OF CWA. PA...NONE.
Hazardous weather outlook, Jul 8, 7:11 AM EDT, 8 hours 6 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 711 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 8, 11:42 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1142 AM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM MT. VERNON OH WIND DAMAGE
07/08/03 KNOX NUMEROUS TREES DOWN.
0340 AM FREEMONT OH WIND DAMAGE
07/08/03 SANDUSKY SCATTERED TREES DOWN
ACROSS THE COUNTY.
0345 AM UPPER SANDUSKY OH WIND DAMAGE
07/08/03 WYANDOT MANY LARGE TREE LIMBS DOWN
ACROSS THE COUNTY.
0415 AM MOUNT GILEAD OH WIND DAMAGE
07/08/03 MORROW TREES DOWN ACROSS THE
COUNTY.
0445 AM SAVANNAH OH WIND DAMAGE
07/08/03 ASHLAND MANY TREES DOWN ACROSS
NORTHERN ASHLAND COUNTY.
0515 AM MILLERSBURG OH WIND DAMAGE
07/08/03 HOLMES MANY TREES DOWN ACROSS THE
COUNTY.
0510 AM WOOSTER OH WIND DAMAGE
07/08/03 WAYNE MANY TREES DOWN ACROSS THE
COUNTY.
0612 AM NEWBURY OH WIND DAMAGE
07/08/03 GEAUGA SEVERAL TREES DOWN IN
NEWBURY TOWNSHIP.
0330 AM BLUFFTON OH WIND DAMAGE
07/08/03 HANCOCK TREES DOWN ACROSS THE
COUNTY.
0300 AM YOUNGSTOWN OH WIND DAMAGE
07/08/03 MAHONING SEVERAL TREES DOWN.
0545 AM RAVENNA OH WIND DAMAGE
07/08/03 PORTAGE SCATTERED TREES DOWN
ACROSS THE COUNTY.
0430 AM SANDUSKY OH WIND DAMAGE
07/08/03 ERIE DOZENS OF TREES DOWN
ACROSS THE COUNTY. AT LEAST
15 ROADS CLOSED AND SEVERAL
HOMES DAMAGED.
0520 AM BEREA OH WIND DAMAGE
07/08/03 CUYAHOGA DOZENS OF TREES DOWN.
0531 AM HARTVILLE OH 63 MPH TSTM WIND GUST
07/08/03 STARK
0500 AM MEDINA OH WIND DAMAGE
07/08/03 MEDINA FIVE TREES DOWN IN MEDINA
TOWNSHIP.
KUBINASpecial weather statement, Jul 8, 2:31 PM EDT, 46 minutes before
OHZ003-006>008-017-018-027-081930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 231 PM EDT TUE JUL 8 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5PM EDT... A LINE OF THUNDERSTORMS WAS DEVELOPING OVER NORTHWEST OHIO. THESE STORMS WERE INCREASING IN INTENSITY AND MOVING EAST AT 40 KNOTS. WITH THIS CURRENT MOVEMENT...THIS LINE OF STORMS WILL REACH LUCAS...WOOD AND HANCOCK COUNTIES BY 3 PM. THE THUNDERSTORMS WILL IMPACT WYANDOT...SENECA AND OTTAWA COUNTIES BY 4 PM. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO BECOME DAMAGING. RESIDENTS WITHIN NORTHWEST OHIO SHOULD PAY ATTENTION TO WEATHER CONDITIONS FOR THE NEXT SEVERAL HOURS.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 9:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 41 min |
| Jul 7, 9:19 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 41 min |
| Jul 7, 9:31 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 44 min |
| Jul 7, 9:47 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Jul 7, 10:12 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 63 min |
| Jul 7, 10:49 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 56 min |
| Jul 7, 11:11 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 49 min |
| Jul 7, 11:56 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 49 min |
| Jul 8, 1:04 AM EDT | Severe Thunderstorm Warning | CLE | Summit | 56 min |
| Jul 8, 1:39 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 51 min |
| Jul 8, 2:33 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 57 min |
| Jul 8, 3:12 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 63 min |
| Jul 8, 3:28 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Ottawa, Sandusky, Seneca, Wyandot | 62 min |
| Jul 8, 3:56 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Morrow, Richland | 79 min |
| Jul 8, 4:08 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 4:08 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 4:14 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox | 61 min |
| Jul 8, 4:25 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Lorain, Medina, Wayne | 65 min |
| Jul 8, 4:52 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 8, 4:52 AM EDT | Special Marine Warning | CLE | 113 min | |
| Jul 8, 4:57 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 63 min |
| Jul 8, 5:08 AM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 67 min |
| Jul 8, 5:15 AM EDT | Tornado Warning | CLE | Cuyahoga, Lorain | 60 min |
| Jul 8, 5:27 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 63 min |
| Jul 8, 5:44 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 61 min |
| Jul 8, 2:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 38 min |
| Jul 8, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 64 min |
| Jul 8, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 61 min |
| Jul 8, 4:11 PM EDT | Tornado Warning | CLE | Seneca | 49 min |
| Jul 8, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 60 min |
| Jul 8, 4:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 54 min |
| Jul 8, 4:30 PM EDT | Flash Flood Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 3 hr |
| Jul 8, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 59 min |
| Jul 8, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 8, 5:01 PM EDT | Tornado Warning | CLE | Huron | 59 min |
| Jul 8, 5:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 57 min |
| Jul 8, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 55 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 52 min |
| Jul 8, 5:24 PM EDT | Tornado Warning | CLE | Ashland | 51 min |
| Jul 8, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 57 min |
| Jul 8, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 55 min |
| Jul 8, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 67 min |
| Jul 8, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 56 min |
| Jul 8, 5:55 PM EDT | Flash Flood Warning | CLE | Ashland | 3 hr |
| Jul 8, 6:09 PM EDT | Tornado Warning | CLE | Wayne | 51 min |
| Jul 8, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 53 min |
| Jul 8, 6:34 PM EDT | Flash Flood Warning | CLE | Richland | 3 hr |
| Jul 8, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Jul 8, 7:22 PM EDT | Flash Flood Warning | CLE | Crawford, Wyandot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.